Texas, 2012Drought in Texas, October 1 to 31, 2012
October 1 to 31, 2012 · NWS FWD · 5 events in 5 counties and zones
Despite below normal precipitation in October 2012, little change was noted in drought conditions across the region during the month. The region received up to 2 of rain on a few days this month and this rain did provide some temporary relief.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $22,000
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Despite below normal precipitation in October 2012, little change was noted in drought conditions across the region during the month. The region received up to 2 of rain on a few days this month and this rain did provide some temporary relief. Only a few counties in the CWA were classified in Severe Drought (D2) during this month. Throughout the month, 19 counties had burn bans at some point. Due to what little rainfall did occur, several counties were able to lift their burn bans by the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 30, 11:01 PM CST, 59 minutes earlier.
Area forecast discussion, Sep 30, 11:01 PM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1201 AM CDT MON OCT 1 2012
.AVIATION...
THE ONLY AVIATION WEATHER CONCERN OVERNIGHT WILL BE THE POTENTIAL
FOR FOG FORMATION DUE TO DECREASING WIND SPEEDS AND A DAMP GROUND.
LOCATIONS TO THE NORTHWEST OF THE METROPLEX TERMINALS HAVE THE
SMALLEST TEMP/DEW POINT SPREADS AND THEREFORE HAVE THE BEST
CHANCE OF SEEING SOME PATCHY DENSE FOG WITH VISIBILITIES FALLING
BELOW 1 MILE. TEMP/DEW POINT SPREADS ACROSS THE METROPLEX AS WELL
AS WACO WILL BE A BIT LARGER AND WIND SPEEDS SHOULD STAY UP JUST
ENOUGH TO KEEP DENSE FOG FROM FORMING. WACO MAY STILL SEE BRIEF
RESTRICTIONS TO VISIBILITY AROUND 3 MILES TOWARD SUNRISE.
OTHERWISE...EXPECT VFR CONDITIONS WITH ONLY FEW TO SCATTERED MID
AND HIGH CLOUDS.
A NORTH TO NORTHWEST WIND WILL PREVAIL THROUGH MONDAY EVENING AT
SPEEDS BETWEEN 6 AND 13 KNOTS.
79
&&
.UPDATE...
REMOVED THE MENTION OF RAIN FROM THE FORECAST AND STARTED FOG
AFTER 1 AM FOR AREAS WEST OF INTERSTATE 35. A COUPLE OF SITES IN
THE NORTHWEST ZONES ALREADY HAVE VISIBILITIES BETWEEN 2 AND 4
MILES. CANT RULE OUT FOG FOR THE SOUTHERN ZONES...BUT CURRENT
FORECAST HAS WINDS A BIT STRONGER IN THIS REGION. WILL CONTINUE TO
MONITOR TRENDS AND ADD IT LATER IF NECESSARY.
85/NH
&&
.PREV DISCUSSION... /ISSUED 351 PM CDT SUN SEP 30 2012/
A BAND OF SHOWERS EAST OF A BONHAM TO CORSICANA LINE WILL
CONTINUE TO MOVE EAST AND EXIT NORTH TEXAS EARLY THIS EVENING.
ISOLATED SHOWERS WEST OF I-35/I-35W ARE EXPECTED TO CONTINUE TO
MOVE SOUTHWARD AND SHOULD START TO DISSIPATE EARLY THIS EVENING.
RELATIVE HUMIDITY DATA FROM AN EXPERIMENTAL RADIOMETER ON SITE AT
THE FORECAST OFFICE SHOWS CONSIDERABLE DRYING IN THE LOWER LEVELS
OF THE ATMOSPHERE. EXPECT THIS TREND TO CONTINUE INTO THE EVENING
AND MOST OF THE CLOUDS ALONG AND WEST OF THE I-35 CORRIDOR SHOULD
THIN TONIGHT. THE GUSTY NORTH WINDS THAT WE HAVE SEEN TODAY WILL
START TO DIMINISH AFTER SUNSET. WITH LIGHTER WINDS...A WET GROUND
AND CLEARING SKIES...SOME FOG SHOULD DEVELOP ACROSS THE WESTERN
HALF OF NORTH TEXAS. THE BEST CHANCES OF 1-3 MILE VISIBILITIES
WILL BE ACROSS THE WESTERN THIRD SO HAVE LEFT A MENTION OF LATE
NIGHT/EARLY MORNING FOG IN THOSE COUNTIES.
THE UPPER LEVEL LOW THAT IS CURRENTLY OVER SOUTHEASTERN OKLAHOMA
WILL SLOWLY MOVE EASTWARD DURING THE NEXT 48 HOURS. MOST OF THE
MODELS ARE INDICATING THAT ANOTHER WEAK DISTURBANCE WILL WORK ITS
WAY AROUND THE BACK SIDE THE UPPER LOW MONDAY NIGHT. AT THIS TIME
BELIEVE THAT THE LOWER LEVELS OF THE ATMOSPHERE WILL BE DRY...AND
HAVE NOT INCLUDED A MENTION OF PRECIPITATION IN THE FORECAST FOR
THIS. AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE NORTHERLY AND
CENTRAL PLAINS LATE WEDNESDAY INTO THURSDAY. THIS SHOULD DRIVE A
COLD FRONT INTO NORTH TEXAS LATE THURSDAY. THE ECMWF SOLUTION
STALLS THIS FRONT NEAR THE RED RIVER THURSDAY NIGHT...AND WAITS
FOR ANOTHER SURGE SATURDAY NIGHT BEFORE PUSHING THE FRONT THROUGH
NORTH TEXAS. WE HAVE FOLLOWED THE GFS WHICH BRINGS THE FIRST
FRONT DOWN LATE THURSDAY...AND SHOWS A STRONGER SURGE SATURDAY.
WE WILL SEE SOME LOW RAIN CHANCE BEHIND THIS FRONT SATURDAY AND
SUNDAY.
58
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 59 81 61 79 60 / 10 5 10 10 5
WACO, TX 57 84 58 80 59 / 10 5 10 10 5
PARIS, TX 55 75 57 76 56 / 10 10 10 10 10
DENTON, TX 55 81 57 77 57 / 10 5 10 10 5
MCKINNEY, TX 54 82 57 76 56 / 10 5 10 10 5
DALLAS, TX 59 81 60 78 61 / 10 5 10 10 5
TERRELL, TX 56 80 57 77 57 / 10 5 10 10 5
CORSICANA, TX 56 80 58 79 59 / 10 5 10 10 5
TEMPLE, TX 56 83 58 80 59 / 10 5 10 10 5
MINERAL WELLS, TX 57 82 57 80 57 / 10 10 10 5 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
79/85
Hazardous weather outlook, Sep 30, 2:27 PM CST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
327 PM CDT SUN SEP 30 2012
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
327 PM CDT SUN SEP 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DUNN
Drought, Hood
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Hood forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 32.430, -97.832 (the zone’s center; the record gives no point)
According to the US Drought Monitor, Severe Drought Conditions (D2) that developed across the southern half of the county in late September persisted into October. By the end of the month, D2 conditions had spread across all of the county. The county received less than 1 of rain during the month.
Drought, Somervell
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Somervell forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 32.222, -97.774 (the zone’s center; the record gives no point)
According to the US Drought Monitor, Severe Drought Conditions (D2) that developed across the county in late September persisted through October. The county received less than 1 of rain during the month.
Drought, Erath
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Erath forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 32.236, -98.218 (the zone’s center; the record gives no point)
According to the US Drought Monitor, Severe Drought Conditions (D2) persisted over the southeastern half of the county for much of the month. By the end of the month, D2 conditions had spread across almost the entire county. The county received less than 1 of rain during the month.
Drought, Bosque
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Bosque forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 31.900, -97.634 (the zone’s center; the record gives no point)
According to the US Drought Monitor, Severe Drought Conditions (D2) persisted over the northern half of the county for much of the month. By the end of the month, D2 conditions had spread across almost the entire county. The county received less than 1 of rain during the month.
Drought, Denton
- When
- October 1, 12:00 AM CST to October 14, 11:59 PM CST
- Where
- Denton forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
According to the US Drought Monitor, Severe Drought Conditions (D2) that developed in late September persisted into October. However, conditions improved in the middle of the month after up to 2 of rain fell on the 13th.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Nebraska, October 1 to 31, 2012$119 million · 24 events
- Drought in Texas, October 1 to 31, 2012$120 million · 20 events
- Drought in Illinois, October 1 to 31, 2012$178 million · 8 events
- Drought in Texas, October 1 to 31, 2012$50 million · 24 events
- Drought in Kansas, October 1 to 31, 2012$20 million · 6 events
- Drought in Oklahoma, October 1 to 31, 2012$10 million · 3 events
- Tornadoes and Flash Flood in Tennessee, October 1 to 2, 2012$55,000 · EF1 · 7 events
- Drought in Iowa, October 1 to 13, 201251 events
- Drought in Oklahoma, October 1 to 31, 201248 events
- Flash Flooding and Damaging Winds in Georgia, October 1 to 2, 2012$45,000 · 50 kt wind · 7 events
- Drought in Arkansas, October 1 to 31, 201237 events
- Drought in Missouri, October 1 to 31, 201234 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 414704, 414709, 414713, 414714, 414904.